Louisiana, 2015

Flash Flood and Hail in Louisiana, May 28, 2015

May 28, 2015 · NWS SHV · 3 events in 2 counties and zones

Isolated severe thunderstorms developed across portions of Northwest Louisiana during the late morning hours and evening hours of May 28th. These storms developed due to their proximity to an upper level disturbance across the Lower Mississippi Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Isolated severe thunderstorms developed across portions of Northwest Louisiana during the late morning hours and evening hours of May 28th. These storms developed due to their proximity to an upper level disturbance across the Lower Mississippi Valley. These storms produced hail and damaging thunderstorm wind gusts and some flash flooding was also reported with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 28, 9:37 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, May 28, 9:37 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 AM CDT THU MAY 28 2015

.DISCUSSION...
LEADING EDGE OF COLD POOL ASSOCIATED WITH EASTWARD MIGRATING MCS
HAS NOW MOVED INTO OUR NW ZONES. WHILE IR IMAGERY CONTINUES TO
INDICATE SOME WEAKENING OVER THE PAST COUPLE HOURS...IN THE LAST
HOUR...RETURN HAVE BECOME A LITTLE MORE IMPRESSIVE WITH THE
PORTION OF THE LINE ACROSS MCCURTAIN COUNTY SHOWING A TENDENCY TO
BOW SLIGHTLY. FOR THE UPDATE THIS AFTERNOON...HAVE INCREASED POPS
ACROSS OUR EXTREME NORTHERN ZONES TO ACCOUNT FOR THIS EASTWARD
PROPAGATION.

OTHERWISE...EXPECTING WIDELY SCATTERED TYPE COVERAGE WITH
AFTERNOON HEATING ACROSS JUST ABOUT ANYWHERE ACROSS THE REMAINDER
OF OUR REGION WITH PERHAPS A LITTLE MORE CONCENTRATION ALONG ANY
REMNANT WEST TO EAST OUTFLOW BOUNDARY PRODUCED FROM CONVECTION TO
OUR NORTH THIS MORNING AND A RESIDUAL THERMAL BOUNDARY WHICH HAS
SET UP NORTH TO SOUTH ACROSS NORTHERN LOUISIANA. WILL ALSO NEED TO
WATCH FOR SOME SEABREEZE ACTIVITY COMING NORTH OUT OF SOUTHEAST
TEXAS LATE THIS AFTERNOON...POSSIBLY MOVING INTO OUR E TX ZONES
CLOSER TO 00Z THIS EVENING.

DID NOT MAKE ANY OTHER CHANGES AS FCST MAX TEMPS ARE IN THE
BALLPARK. THE ONLY TROUBLE SPOT MAY BE ACROSS OUR NORTHERN ZONES
WHERE PRESENT CONVECTION RESIDES BUT TEMPERATURE RECOVERY IS
CERTAINLY POSSIBLE LATER THIS AFTERNOON.

UPDATED PACKAGE OUT SHORTLY...13.

&&

.PREV DISCUSSION... /ISSUED 846 AM CDT THU MAY 28 2015/

DISCUSSION...
HAVE SENT OUT A QUICK UPDATE TO ACCOUNT FOR CURRENT RADAR TRENDS
TO OUR NORTHWEST. MCS CONTINUES TO MOVE QUICKLY EASTWARD ACROSS
SOUTHERN OKLAHOMA INTO NORTH CENTRAL TEXAS. IR TRENDS SHOW THAT
CLOUD TOPS HAVE SHOWN A TENDENCY TO WARM OVER THE LAST HOUR OR SO
BUT THE CONVECTION IS VERY CLOSE TO OUR EXTREME NW ZONES SO HAVE
UPDATED THE MORNING GRIDS TO ADD LIKELY POPS IN THIS AREA. ALSO
MENTIONED HEAVY RAIN AND FLASH FLOODING POSSIBLE AS WELL FOR THIS
MORNING.

NO OTHER CHANGES WERE MADE TO THE MORNING PORTION OF THE FORECAST.
WILL ADDRESS ANY AFTERNOON CONCERNS FOR THE REMAINDER OF THE
REGION A LITTLE LATER THIS MORNING.

UPDATED PACKAGE ALREADY SENT...13.

PREV DISCUSSION... /ISSUED 717 AM CDT THU MAY 28 2015/

AVIATION...
MOSTLY VFR WITH A FEW CRATERS SINCE AROUND DAYBREAK...NAMELY KMLU
AND NOW KELD/KLFK. OTHERWISE...JUST A FEW VICINITY SHOWERS
NOW...BUT INCREASING TS COVERAGE AS A FORCING AHEAD OF AN UPSTREAM
CONVECTIVE COMPLEX IS IN ROUTE. OUR SFC WINDS WILL PREVAIL S LESS
THAN 10 KTS. CLIMB WINDS ARE VERY LIGHT 10-25KT ON ASCENT AND ALL
SW/W OVER THE ARKLATEX AERODROME. OUTLOOK IS FOR INCREASING
COVERAGE BOTH DAY AND NIGHT INTO THE WEEKEND. /24/

PREV DISCUSSION... /ISSUED 532 AM CDT THU MAY 28 2015/

DISCUSSION...
ALL IS QUIET FOR THE TIME BEING...ALTHOUGH CONFIDENCE REMAINS
SOMEWHAT LOW IN THE SHORT TERM FORECAST...AND WILL BE DETERMINED
BY TWO FACTORS. THE FIRST BEING THE UPSTREAM MCS APPROACHING THE
MIDDLE RED RIVER VALLEY OF SRN OK/N TX...AND THE SECOND BEING A
WEAK AREA OF MID LEVEL CONVERGENCE THAT WILL SPREAD ENE INTO NE
TX/SW AR/N LA THIS AFTERNOON ALONG WEAK DIRTY RIDGING THAT WILL
TRY AND BUILD NE INTO THE MID-SOUTH REGION INTO THE TN VALLEY.
HOWEVER...ALL BETS WILL BE OFF ON THE LATTER SHOULD THIS MCS
MAINTAIN ITS MOMENTUM AND MOVE INTO THE REGION BY LATE
MORNING/EARLY AFTERNOON. THE 09Z SFC ANALYSIS DOES DEPICT A
DISTINCT SFC THETA-E BNDRY ALONG/JUST S OF THE RED RIVER BEFORE
ARCING SE INTO WRN LA...THUS FOCUSING AN AXIS OF INSTABILITY
WHEREAS MORNING MLCAPES RANGE FROM 1000-1500 J/KG TO THE W OF THIS
BNDRY. THE HRRR DOES INITIALIZE ON THE MCS /ALBEIT 1-2 HOURS
SLOWER/ AND BUILDS IT ESE AND GUSTING OUT AS IT MOVES INTO EXTREME
SE OK/NE TX BETWEEN 15-17Z. GRANTED...IT WILL BE OUTRUNNING THE
SHORTWAVE ENERGY NOW OVER CNTRL NM...BUT THE REMNANTS OF THIS
SYSTEM SHOULD FOCUS SCT CONVECTION OVER AT LEAST THE NRN HALF OF
THE REGION...WHICH MAY INTERACT OF THE WEAK MID LEVEL CONVERGENCE
THAT SHOULD SHIFT E INTO SCNTRL AR/NCNTRL LA THIS AFTERNOON. HAVE
CONCENTRATED BEST POPS OVER EXTREME NE TX/SE OK/SW AR...WITH LOW
CHANCE POPS FARTHER SE OVER NCNTRL LA. DESPITE THE WEAK SHEAR IN
PLACE...CAN/T RULE OUT ISOLATED SVR THIS AFTERNOON AND MODERATE
MLCAPES DEVELOP THIS AFTERNOON WITH HEATING. THE PRESENCE OF THE
WEAK RIDGING ALOFT W OF THE MID LEVEL CONVERGENT AXIS SHOULD HELP
KEEP THE CONVECTION MORE ISOLATED TODAY OVER THE SW SECTIONS OF E
TX.

THE UPPER LEVEL PATTERN WILL QUICKLY CHANGE FRIDAY THROUGH EARLY
NEXT WEEK AS A SHORTWAVE DROPPED SE ACROSS THE NRN GREAT BASIN
BENEATH AN OPENING TROUGH OVER ERN ID...SHIFTS E ALONG THE RED
RIVER VALLEY TONIGHT...THIS IGNITING SCT/NUMEROUS CONVECTION FROM
WCNTRL TX N INTO WRN OK...WITH PERHAPS ANOTHER MCS DEVELOPING AND
SPREADING ESE ACROSS SRN OK/NCNTRL TX. THIS CONVECTION SHOULD
AFFECT NE TX/SE OK/SW AR FRIDAY MORNING...WITH POTENTIAL MESOSCALE
BNDRYS FOCUSING ADDITIONAL SCT CONVECTION FARTHER E AHEAD OF THE
N-S UPPER TROUGH AS IT SETTLES INTO CNTRL OK/TX. HAVE INCREASED
POPS TO LIKELY FOR THE NW THIRD OF THE AREA...WITH HIGH CHANCE
POPS ELSEWHERE...ALTHOUGH MUCH OF THIS CONVECTION MAY BE TIED TO
HEATING AND TEND TO DIMINISH FRIDAY NIGHT. WHILE UPSTREAM WFO/S
HAVE ISSUED FLASH FLOOD WATCHES THIS MORNING FOR TONIGHT/THIS
WEEKEND...CONFIDENCE STILL REMAINS TOO LOW AT THIS POINT IN
REGARDS TO CONVECTION EVOLUTION/COVERAGE AS WELL AS QPF AMOUNTS TO
WARRANT THE ISSUANCE OF A WATCH FOR PORTIONS OF THE REGION ATTM.
HOWEVER...LATER SHIFTS WILL RE-EVALUATE LATER TRENDS/SUBSEQUENT
MODEL RUNS FOR THE NEED FOR ONE LATER TODAY/FRIDAY GIVEN THE STILL
SATURATED GROUNDS. THE AFOREMENTIONED UPPER TROUGH LOOKS TO
BECOME STATIONARY OVER THE REGION THIS WEEKEND BEFORE NOSING
SLOWLY E AND BECOMING ABSORBED IN A SECONDARY TROUGH NOW OVER ERN
ID.

SHOULD SEE PERIODS OF SCT/NUMEROUS CONVECTION DEVELOP THIS
WEEKEND AREAWIDE...AND BECOME PRIMARILY MESOSCALE DRIVEN AS SHEAR
WEAKENS FURTHER BENEATH THE WEAK TROUGH AXIS. HAVE ADDED LIKELY
POPS FOR AREAS ALONG/N OF I-20 SATURDAY...WITH THE PROGS DEPICTING
A WEAK SFC FRONT DRIFTING SE INTO SE OK/EXTREME NE TX/SW AR
SATURDAY NIGHT. THE ECMWF IS A BIT SLOWER WITH THE PROGRESSION OF
THE BNDRY AND IS PREFERRED FOR THIS FORECAST PACKAGE BEFORE
BECOMING STATIONARY SOMEWHERE OVER E TX/N LA BY LATE SUNDAY. DID
KEEP MID TO HIGH CHANCE POPS ALONG/AHEAD OF THIS BNDRY THIS
WEEKEND...TAPERING RAIN CHANCES OFF FROM THE NW BY SUNDAY AS DRIER
AIR ALOFT BEGINS TO ENTRAIN SE BEHIND THE EWD DRIFTING TROUGH
AXIS. BOTH THE GFS/ECMWF CONTINUE TO CLOSE THE TROUGH OFF BY
MONDAY...ALTHOUGH DISCREPANCIES ARISE THEREAFTER...WITH THE GFS
FARTHER W WITH THE CLOSED LOW BECOMING STATIONARY SOMEWHERE
NEAR/JUST W OF THE LOWER MS VALLEY. AGAIN PREFER THE ECMWF
HANDLING OF THE CLOSED LOW...AS IT HAS BEEN PERSISTENT IN RUNS THE
LAST FEW DAYS REMAINING NEAR THE MS RIVER. HOWEVER...GIVEN ITS
PROXIMITY EVEN ON THE NORMALLY SUBSIDENT SIDE...CAN/T REMOVE POPS
FROM THE FORECAST FOR MUCH OF NEXT WEEK AS MAINLY
AFTERNOON/EVENING ISOLATED TO WIDELY SCT CONVECTION SHOULD DEVELOP
EACH DAY...ESPECIALLY OVER SW AR/N LA. ASIDE FROM
CONVECTION/ABUNDANT CLOUD COVER EXPECTED TO KEEP TEMPS SLIGHTLY
BELOW NORMAL THIS WEEKEND...LOOK FOR TEMPS TO RETURN BACK TO
NEAR CLIMO FOR MUCH OF NEXT WEEK AS WE MOVE INTO THE FIRST WEEK OF
JUNE.

PRELIMS TO FOLLOW BELOW...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  72  86  69 /  30  20  50  40
MLU  88  70  88  69 /  30  20  40  30
DEQ  84  68  82  67 /  70  30  60  50
TXK  86  70  84  68 /  50  30  60  50
ELD  86  69  86  69 /  30  20  50  40
TYR  88  72  84  69 /  20  30  50  40
GGG  88  72  84  69 /  20  20  50  40
LFK  90  73  87  71 /  20  20  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, May 28, 10:13 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 AM CDT THU MAY 28 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291615-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1113 AM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
TODAY...AS A WEAK UPPER LEVEL DISTURBANCE AND THE REMNANTS OF A
COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING OVER THE RED RIVER
VALLEY OF SOUTHERN OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS. WITH ADDITIONAL DAYTIME HEATING...EXPECT WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS NORTHERN
LOUISIANA AS WELL. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
EXPECTED...ISOLATED SEVERE THUNDERSTORMS CERTAINLY WILL BE
POSSIBLE. THESE COULD DOWN TREES AND POWERLINES WITH ANY OF THE
STRONGER WIND GUSTS. AS WE TRANSITION INTO TONIGHT...ANOTHER
COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING OUR WAY
FROM NORTH CENTRAL TEXAS. THIS ACTIVITY COULD BEGIN MOVING INTO
PORTIONS OF NORTHEAST TEXAS AFTER MIDNIGHT TOWARDS DAYBREAK ON
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL AGAIN INCREASE ACROSS MUCH OF THE
REGION FRIDAY THROUGH SUNDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE
THAT WILL DRIFT EAST ACROSS OKLAHOMA AND TEXAS AND BECOME
STATIONARY OVER THE AREA FRIDAY NIGHT THROUGH THIS WEEKEND. WHILE
AN ISOLATED SEVERE THUNDERSTORM THREAT WITH THE POTENTIAL FOR
DAMAGING WINDS CAN NOT BE RULED OUT...LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE IN THE STRONGER STORMS...WITH RAINFALL AMOUNTS OF ONE
TO THREE INCHES EXPECTED. GIVEN THE ALREADY SATURATED
GROUNDS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. THIS UPPER
LEVEL DISTURBANCE WILL CONTINUE TO FOCUS ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT
HOURS OVER PORTIONS OF THE REGION.

13

In the hours before

Local storm report, May 28, 8:38 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 AM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     HEMPHILL                31.34N  93.85W
05/27/2015                   SABINE             TX   LAW ENFORCEMENT

            *** 1 FATAL *** A HEMPHILL RESIDENT WAS KILLED WHEN A
            TREE FELL ON HER HOME.

&&

EVENT NUMBER SHV1500547

13
Special weather statement, May 28, 8:53 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 AM CDT THU MAY 28 2015

OKZ077-281600-
MCCURTAIN OK-
953 AM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
1100 AM CDT...

AT 952 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF FORT TOWSON...OR 19 MILES NORTHEAST OF HUGO...
MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...WRIGHT CITY...VALLIANT...MILLERTON...GARVIN...
RUFE...OAK HILL...HOLLY CREEK...SLIM...GOLDEN...PICKENS...BETHEL...
SHERWOOD...RINGOLD...MOUNT HERMAN...BATTIEST AND GLOVER.

LAT...LON 3387 9468 3395 9516 3423 9515 3424 9515
      3425 9505 3445 9505 3446 9468
TIME...MOT...LOC 1452Z 261DEG 16KT 3414 9521

19
Special weather statement, May 28, 10:08 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT THU MAY 28 2015

ARZ050-051-059-OKZ077-281715-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
1108 AM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...HOWARD...
SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 1215 PM CDT...

AT 1107 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HATFIELD TO 7 MILES
NORTHWEST OF ARKINDA...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...ASHDOWN...DIERKS...HORATIO...FOREMAN...UMPIRE...
LOCKESBURG...WILTON...WINTHROP...GILLHAM...BEN LOMOND...ATHENS...
ARKINDA...CENTER POINT...OAK GROVE...HAWORTH...CENTRAL...BROWNTOWN...
SHINEWELL AND LEBANON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
      3419 9392 3418 9388 3365 9399 3378 9466
      3444 9447
TIME...MOT...LOC 1607Z 272DEG 31KT 3454 9437 3385 9457

VII
Special weather statement, May 28, 10:41 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT THU MAY 28 2015

ARZ050-051-060-281730-
HOWARD AR-HEMPSTEAD AR-SEVIER AR-
1141 AM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOWARD...NORTH CENTRAL HEMPSTEAD
AND EASTERN SEVIER COUNTIES UNTIL 1230 PM CDT...

AT 1140 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DIERKS...MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...DIERKS...UMPIRE...LOCKESBURG...CORINTH...ATHENS...CENTER
POINT...OAK GROVE...GENEVA...LEBANON...MUDDY FORK...BELLVIEW...SILVER
RIDGE...BURG AND PROVO.

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9382 3401 9382 3401 9375 3399 9370
      3398 9369 3385 9411 3412 9433 3419 9424
      3420 9425 3435 9408
TIME...MOT...LOC 1640Z 238DEG 37KT 3413 9407

19

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 16:49 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Webster

When
May 28, 10:49 AM CST
Where
Webster County, Minden
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
32.620, -93.280

Penny size hail was reported in Minden, Louisiana.

Thunderstorm Wind, Winn

When
May 28, 4:30 PM CST
Where
Winn County, 4.53 mi SE of Calvin
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
31.920, -92.730

Numerous trees were downed on Hwy. 501 west of Winnfield, Louisiana.

Flash Flood, Winn

When
May 28, 5:30 PM CST to 8:15 PM CST
Where
Winn County, 0.57 mi SW of Atlanta to 1.96 mi NNW of Atlanta
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.794, -92.757

Water covered many roadways in Atlanta, Louisiana.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569862, 569863, 569864.